Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jan 9, 2013, 1:11 AM CST for 13 counties in Minnesota; 17 counties in North Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2013, 1:11 AM CST (07:11 UTC)
- Expired
- Jan 9, 2013, 6:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
All 30 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.2 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
404 WWUS73 KFGF 090711 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 111 AM CST WED JAN 9 2013 ...STRONG WINDS WEDNESDAY MORNING... .STRONG WEST TO NORTHWEST WIND FROM 30 TO 40 MPH AND GUSTS UP TO 45 MPH WILL PERSIST THROUGH EARLY WEDNESDAY MORNING ALONG AND WEST OF THE VALLEY. SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW IS POSSIBLE IN AREAS THAT RECEIVED NEW SNOWFALL ON TUESDAY. MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-091200- /O.NEW.KFGF.WI.Y.0001.130109T0711Z-130109T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 111 AM CST WED JAN 9 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...STRONG WEST-NORTHWEST WIND WILL PERSIST THROUGH EARLY WEDNESDAY MORNING. * WINDS...30 TO 40 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...SOME REDUCTION IN VISIBILITY IS POSSIBLE DUE TO BLOWING SNOW FOR AREAS THAT RECEIVED NEW SNOWFALL ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGERS
2 follow-up statements
686 WWUS73 KFGF 090941 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 341 AM CST WED JAN 9 2013 ...STRONG WINDS WEDNESDAY MORNING... .STRONG WEST TO NORTHWEST WIND FROM 30 TO 35 MPH AND GUSTS UP TO 45 MPH WILL PERSIST THROUGH EARLY WEDNESDAY MORNING ALONG AND WEST OF THE VALLEY. SOME REDUCTION IN VISIBILITY DUE TO BLOWING SNOW IS POSSIBLE IN AREAS THAT RECEIVED NEW SNOWFALL ON TUESDAY. MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-091200- /O.CON.KFGF.WI.Y.0001.000000T0000Z-130109T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 341 AM CST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...STRONG WEST-NORTHWEST WIND WILL PERSIST THROUGH EARLY WEDNESDAY MORNING. * WINDS...30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...SOME REDUCTION IN VISIBILITY IS POSSIBLE DUE TO BLOWING SNOW FOR AREAS THAT RECEIVED NEW SNOWFALL ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DK
012 WWUS73 KFGF 091159 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 559 AM CST WED JAN 9 2013 ...WINDS ARE SLOWLY SUBSIDING... .WINDS WILL CONTINUE TO SUBSIDE THIS MORNING AS HIGH PRESSURE BUILD INTO THE REGION. MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-091300- /O.EXP.KFGF.WI.Y.0001.000000T0000Z-130109T1200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 559 AM CST WED JAN 9 2013 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... WINDS WILL CONTINUE TO SUBSIDE THIS MORNING...ALTHOUGH IT WILL BE BREEZY THROUGH 9 AM. $$ DK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:22 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 8, 9:22 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 922 PM CST TUE JAN 8 2013 .DISCUSSION... SFC OBS SHOW THE MAIN SFC TROUGH NOW MOVING THROUGH THE RED RIVER VALLEY. WATER VAPOR SHOWS UPPER LOW AND SFC LOW NORTHWEST OF WINNIPEG AND A SURGE OF CLOUDS AND WINDS ON THE BACKSIDE OF THE LOW MOVING FROM REGINA AREA WHERE IT WAS LATE THIS AFTN THEN INTO NW ND 00Z-01Z...THEN NOW MOVING THRU RUGBY-ROLLA AT 02-03Z. THIS SURGE OF CLOUDS ROTATING EAST-SOUTHEAST AROUND THE LOW IN MANITOBA WILL CONTINUE TO MOVE INTO NE ND/NRN RRV THRU 06Z. NAM 3 HR PRESSURE RISES SHOWS A HEALTHY 5 MB/3 HR PRESSURE RISE INTO NE ND 06Z-09Z PERIOD AND 1000-850 MB LOW LEVEL LAPSE RATES DECENT (7 TO 8C/KM) MOVING THRU AS WELL. THIS IS ENOUGH FOR A 3-4 HR PERIOD OF GOOD MIXING OF THE 45-50 KTS 925-850 MB LAYER. SEEING WIND GUSTS TO 40 KTS OR HIGHER AT KMIB...CYBR AND NR THAT AT KRUG (RUGBY). DO EXPECT THIS PERIOD OF WIND GUSTS TO NR 40 KTS TO SPREAD EAST THE NEXT FEW HOURS. DUE TO RATHER SHORT NATURE OF EVENT AND ALSO BECAUSE IT IS CAUSING SLICK ROADS DUE TO DRIFTING...COORD WITH WFO BIS AND ISSUED A SPECIAL WX STATEMENT FOR AREAS ALONG AND NORTH OF COOPERSTOWN-HILLSBORO LINE. OTHERWISE...TEMPS STILL MILD BUT WILL FALL OFF LATER AS COOLER AIR MOVES IN WITH STRATOCU. LATEST RAP AND 00Z NAM ALL SHOW CLEARING MOVING BACK IN BEHIND CLOUDS INTO NE ND TOWARD 12Z. CLOUDS TO CLEAR OUT OF NW MN MORE TOWARD 15Z WED. && .AVIATION....WIND GUSTS COMING NOW AND WILL BE WITH US THRU THE NIGHT IN DVL/GFK/FAR/TVF SITES....SPREADING FROM WEST TO EAST. HIGHEST WINDS LIKELY AT DVL 04Z-07Z WITH NR 40 KTS FROM WEST- NORTHWEST DIRECTION. WINDS WILL DIMINISH BY 12Z. CLOUDS MOVING IN AFTER CLEARING MOSTLY IN THE MVFR RANGE AND THESE SHOULD CLEAR OUT OF NE ND 11Z-14Z PERIOD. && .PREV DISCUSSION... /ISSUED 300 PM CST TUE JAN 8 2013/ SHORT TERM... MAIN FORECAST HEADACHES FOR THE PERIOD WILL BE ENDING OF PRECIP ALONG WITH WINDS TONIGHT...AND THEN WHAT HAPPENS WITH THE SYSTEM COMING IN THURSDAY/FRIDAY. AN UPPER LOW CURRENTLY ROTATING ALONG THE SASKATCHEWAN/MANITOBA BORDER WILL CONTINUE EASTWARD INTO ONTARIO TONIGHT. THE SFC LOW WILL MOVE EASTWARD ALSO...BRINGING A STRONG GRADIENT WITH WEST WINDS. DEFORMATION BANDS THAT ARE CURRENTLY PRODUCING SNOW OVER THE RED RIVER VALLEY AND POINTS EASTWARD WILL CONTINUE TO MOVE EAST THIS EVENING. WILL MAKE LAST MINUTE ADJUSTMENTS FOR GOING RADAR TRENDS...BUT FOR NOW WILL KEEP HIGH POPS OVER ONLY THE NORTHEASTERN CWA THIS EVENING. SOME OF THE MODELS SHOW SIGNS OF SOME WRAP AROUND SNOW SHOWERS TOWARDS MORNING SO KEPT THE 20 POPS GOING IN THAT AREA AFTER MIDNIGHT. ANOTHER ISSUE TONIGHT WILL BE WINDS. A FEW OF THE MODELS HAVE VALUES APPROACHING WIND ADVISORY CRITERIA...PARTICULARLY OVER THE DEVILS LAKE BASIN DURING THE 00Z TO 06Z TIME FRAME. ON ONE HAND THERE WILL BE A FAIRLY TIGHT PRESSURE GRADIENT AND DECENT SUBSIDENCE ON THE BACK SIDE OF THE DEPARTING LOW. ON THE OTHER HAND...THE BEST WINDS ALOFT WILL BE COMING THROUGH DURING A PERIOD WITH NOT MUCH MIXING...AND COLD AIR ADVECTION IS NOT AS STRONG AS IT COULD BE. WILL MONITOR OBS DURING THE NEXT HOUR OR SO...BUT FOR NOW WILL KEEP WINDS SUB ADVISORY CRITERIA BUT MENTION BLOWING SNOW IN THE NORTHWEST PORTION OF THE CWA. TOMORROW SHOULD BE FAIRLY QUIET AS UPPER RIDGING BRIEFLY BUILDS INTO THE PLAINS. ANOTHER SFC LOW WILL DEVELOP OVER SASKATCHEWAN...WITH SOUTHERLY WINDS AND WARM AIR ADVECTION KICKING IN BY AFTERNOON. AIR MASS WILL CONTINUE TO BE FAIRLY MILD SO KEPT HIGHS IN THE 20S. TEMPS SHOULD REMAIN FAIRLY WARM THROUGH WEDNESDAY NIGHT AS SOUTHERLY WINDS PICK UP AS THE SFC TROUGH OVER SOUTH CENTRAL CANADA DEEPENS. MODELS BRING IN SOME VERY WARM AIR AT 850MB...UP CLOSE TO 10 C OVER THE SOUTHERN CWA. EVEN WITH A FAIRLY LARGE INVERSION TEMPS WEDNESDAY NIGHT SHOULD STAY IN THE UPPER TEENS TO LOW 20S. THE NEXT QUESTION IS WHAT WILL HAPPEN WITH THE SYSTEMS COMING THROUGH THURSDAY/FRIDAY. THE MODELS ALL ARE IN FAIRLY GOOD AGREEMENT ON THE GENERAL PATTERN...BRINGING AN UPPER LOW FROM TX/OK INTO THE UPPER MIDWEST AND THEN A LARGER TROUGH INTO THE WESTERN PLAINS BY FRIDAY. HOWEVER...AS FAR AS SPEED AND WHEN PRECIP STARTS MOVING INTO THE AREA MODEL SOLUTIONS ARE ALL OVER THE PLACE. THE NAM IS FASTEST AND HAS PRECIP ENTERING THE SOUTHEASTERN CWA BY THURSDAY AFTERNOON...WHILE THE GFS IS MUCH SLOWER WITH THE SOUTHERN SYSTEM AND DOESN'T BRING PRECIP INTO THAT AREA UNTIL LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE NAM IS AN OUTLIER BUT THE GFS SEEMS A BIT SLOW...SO LEANED MORE TOWARDS A MIDDLE OF THE ROAD ECMWF/GEM SOLUTION. KEPT POPS VERY LOW BEFORE 00Z FRIDAY WITH INCREASING CHANCES THROUGHOUT THE NIGHT. WITH FAIRLY WARM TEMPS IN PLACE AS THE SYSTEM ARRIVES...SOME RAIN/FREEZING RAIN IS A POSSIBILITY IN THE SOUTHEASTERN CWA AS THE PRECIP BEGINS. THINK THAT PRECIP SHOULD CHANGE OVER TO SNOW ON FRIDAY AS A STRONG COLD FRONT BEGINS TO SLOWLY PUSH INTO THE AREA. KEPT POPS IN THE HIGH CHANCE CATEGORY FOR FRIDAY GIVEN FAIRLY HIGH UNCERTAINTY BUT LATER SHIFTS WILL HAVE TO REEVALUATE. FRIDAY COULD SEE FALLING TEMPS IN THE AFTERNOON AS COLD AIR CONTINUES TO PUSH INTO THE NORTHERN PLAINS. LONG TERM (FRI NIGHT THRU TUE)... MAJOR LONG RANGE GUIDANCE IN AGREEMENT DEPICTING SOUTHWEST FLOW AT BEGINNING OF PERIOD MOVING A COLORADO SURFACE CYCLONE TO THE VICINITY OF NORTHERN MINNESOTA/WISCONSIN EARLY SATURDAY. COLDER AIR WILL BE IN PLACE IN THE WAKE OF THE EARLIER WARMUP...THIS IN TANDEM WITH H500/H700 LOWS PROXIMAL TO THE RED RIVER VALLEY WOULD PORTEND A MEASURABLE SNOW EVENT FROM LATE FRIDAY INTO THE FIRST PART OF SATURDAY. LONG WAVE UPPER TROUGH LAGGING BEHIND THIS SYSTEM WILL SWING THROUGH LATER IN THE WEEKEND BRINGING DOWN ARCTIC AIR AS NORTHWEST FLOW ESTABLISHES ITSELF EARLY NEXT WEEK. LOWERED ALL BLEND TEMPS JUST A TAD DURING THIS PERIOD IN AN ATTEMPT TO ACCOUNT FOR SEVERAL INCHES OF PRISTINE SNOWFALL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE/JR
Hazardous weather outlook, Jan 8, 4:36 AM CST, 20 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 436 AM CST TUE JAN 8 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-091045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 436 AM CST TUE JAN 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE NORTHERN PLAINS. SNOWFALL ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS...BUT UP TO 2 INCHES ARE POSSIBLE ACROSS THE LAKE OF THE WOODS AREA. TONIGHT AND EARLY WEDNESDAY MORNING...STRONG WESTERLY WIND WILL DEVELOP ALONG AND WEST OF THE VALLEY. SUSTAINED WINDS FROM 20 TO 30 MPH OR HIGHER WITH GUSTS UP TO 40 MPH ARE POSSIBLE... ESPECIALLY ACROSS THE HIGHER TERRAIN WEST OF THE VALLEY. THESE WINDS...COMBINED WITH FRESH SNOW FROM EARLIER IN THE DAY MAY RESULT IN AREAS OF REDUCED VISIBILITY DUE TO BLOWING AND DRIFTING SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOWFALL IS POSSIBLE LATE THURSDAY THROUGH SATURDAY AS A SERIES OF WEATHER DISTURBANCES MOVE ACROSS THE REGION. IN ADDITION...TEMPERATURES WILL TURN MARKEDLY COLDER SATURDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SNOWFALL OR WIND SPEED REPORTS ARE APPRECIATED. ROGERS
In the hours before
Special weather statement, Jan 8, 9:09 PM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 909 PM CST TUE JAN 8 2013 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-091100- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 909 PM CST TUE JAN 8 2013 ...A PERIOD OF STRONG WINDS AND DRIFTING SNOW OVERNIGHT... AN UPPER LOW TO THE NORTH OF WINNIPEG WILL MOVE EAST OVERNIGHT. THERE IS AN AREA OF STRONG WINDS WRAPPING SOUTHEAST AROUND THE SYSTEM SPREADING INTO NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS EVENING. THESE STRONG WINDS WILL SPREAD THROUGH NORTHEASTERN NORTH DAKOTA AND INTO THE CENTRAL AND NORTHERN RED RIVER VALLEY REGION OVERNIGHT. LOOK FOR A 3 TO 4 HOUR PERIOD OF STRONG WEST TO NORTHWEST WINDS WITH GUSTS TO 40 MPH OR HIGHER...ESPECIALLY OVER A BIT HIGHER TERRAIN JUST WEST OF THE RED RIVER VALLEY...GENERALLY ALONG AND NORTH OF A COOPERSTOWN TO HILLSBORO LINE. THESE WINDS WILL CAUSE DRIFTING SNOW AND SLICK ROADS. WINDS WILL DIMINISH TOWARD SUNRISE. PERSONS TRAVELING THROUGH THE DEVILS LAKE BASIN INTO THE NORTHERN RED RIVER VALLEY SHOULD PREPARE FOR LOCALLY REDUCED VISIBLITIES AND SLIPPERY ROADS OVERNIGHT. DTR
Special weather statement, Jan 8, 11:50 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 1150 PM CST TUE JAN 8 2013 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-091100- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 1150 PM CST TUE JAN 8 2013 ...A PERIOD OF STRONG WINDS AND DRIFTING SNOW OVERNIGHT... STRONG WINDS WITH WIND GUSTS FROM 35 TO 50 MPH WILL OCCUR OVER MUCH OF NORTHEASTERN NORTH DAKOTA INTO THE NORTHERN AND CENTRAL RED RIVER VALLEY THROUGH THE 2 AND 3 AM HOUR BEFORE SLOWLY DIMINISHING. BE CAREFUL IF YOU MUST TRAVEL AS DRIFTING OF THE SNOW IS OCCURRING CAUSING SLICK ROADS IN SOME LOCATIONS. WINDS ALSO MAKING IT HARD TO DRIVE HIGH PROFILE VEHICLES. PERSONS TRAVELING THROUGH THE DEVILS LAKE BASIN INTO THE NORTHERN RED RIVER VALLEY SHOULD PREPARE FOR LOCALLY REDUCED VISIBLITIES AND SLIPPERY ROADS OVERNIGHT. DTR
Special weather statement, Jan 8, 11:50 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND FORKS ND 1150 PM CST TUE JAN 8 2013 MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-091100- WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...ADAMS 1150 PM CST TUE JAN 8 2013 ...A PERIOD OF STRONG WINDS AND DRIFTING SNOW OVERNIGHT... STRONG WINDS WITH WIND GUSTS FROM 35 TO 50 MPH WILL OCCUR OVER MUCH OF NORTHEASTERN NORTH DAKOTA INTO THE NORTHERN AND CENTRAL RED RIVER VALLEY THROUGH THE 2 AND 3 AM HOUR BEFORE SLOWLY DIMINISHING. BE CAREFUL IF YOU MUST TRAVEL AS DRIFTING OF THE SNOW IS OCCURRING CAUSING SLICK ROADS IN SOME LOCATIONS. WINDS ALSO MAKING IT HARD TO DRIVE HIGH PROFILE VEHICLES. PERSONS TRAVELING THROUGH THE DEVILS LAKE BASIN INTO THE NORTHERN RED RIVER VALLEY SHOULD PREPARE FOR LOCALLY REDUCED VISIBILITIES AND SLIPPERY ROADS OVERNIGHT. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 3:42 PM CST | Winter Storm Watch | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 36 hr |
Nearby
Wind Advisories in North Dakota, 2013Wind Advisories in Minnesota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.